MAUDE Adverse Event Report: BECKMAN COULTER INC. AU480 CLINICAL CHEMISTRY ANALYZER; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE

BECKMAN COULTER INC. AU480 CLINICAL CHEMISTRY ANALYZER; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Model Number AU481-10E CHEMISTRY ANALYZER AU480 WITH ISE
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A beckman coulter field service engineer (fse) was dispatched to the customer site to evaluate the au480 clinical chemistry analyzer.The fse inspected the instrument and found multiple issues with the analyzer.The fse found low stream volume, leaking, partial blockage in tubings and seal for inner wash valve leaking.The fse determined the cause of failure was due to multiple hardware malfunction.The fse replaced the sample probe inner wash valve, ise reference valve, and tubings which resolved the issue.The fse performed system verification successfully without issue.The system returned to normal operation.Section a2, a3, a4, and a5: information not provided by customer.Section e1 initial reporter phone number is (b)(6).The beckman coulter identifier is (b)(4).
 
Event or Problem Description
Customer reported of getting erroneous patient results for sodium and potassium involving their au480 chemistry analyzer.The erroneous results were not reported outside the laboratory.There was no report of change to treatment, injury, or death associated to this event.

Brand Name
AU480 CLINICAL CHEMISTRY ANALYZER
Common Device Name
ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Manufacturer (Section D)
BECKMAN COULTER INC.
250 s. kraemer blvd.
brea CA 92821
Manufacturer (Section G)
BECKMAN COULTER MISIMA K.K.
454-32 higashino
nagaizumi-cho sunto-gun
schizuoka JP-NO TA 4
JA   JP-NOTA 41
Manufacturer Contact
shama agtey
1000 lake hazeltine drive
chaska, MN 55318
9524916938
MDR Report Key25131647
Report Number9612296-2026-00199
Device Sequence Number21162608
Product Code JJE
UDI-Device Identifier14987666542972
UDI-Public(01)14987666542972(11)221125
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K981743
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAU481-10E CHEMISTRY ANALYZER AU480 WITH ISE
Device Catalogue NumberB96693
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2026
Initial Report FDA Received Date05/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/25/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown